Alert archive / Texas / Special Weather Statements in 2021
Special Weather Statement, NWS Brownsville, TX
NWS Brownsville, TX issued this special weather statement at Jun 23, 2021, 12:28 AM CDT for Cameron County, Texas. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 23, 2021, 12:28 AM CDT (05:28 UTC)
- Expired
- Jun 23, 2021, 1:15 AM CDT
- In force
- 47 min
- Issued by
- NWS Brownsville, TX
County Cameron County, TX
The radar
The Brownsville radar (KBRO), 16 km from the middle of the area, began a volume at 05:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Brownsville Intl, TX (KBRO), launched 00:00Z, 5.5 hours before the alert went out and 16 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 520 J/kg
- Mixed-layer CIN
- -125 J/kg
- Mixed-layer LCL
- 1069 m above ground
- 0-6 km bulk shear
- 4 kt
- 0-1 km storm-relative helicity
- 24 m²/s²
- 0-3 km storm-relative helicity
- 68 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
367
WWUS84 KBRO 230528
SPSBRO
Special Weather Statement
National Weather Service Brownsville TX
1228 AM CDT Wed Jun 23 2021
TXZ255-257-230615-
Coastal Cameron TX-Inland Cameron TX-
1228 AM CDT Wed Jun 23 2021
...SPECIAL WEATHER STATEMENT...
At 1226 AM CDT, Doppler radar was tracking a few moderate
thunderstorms approaching South Point, or near Southmost, moving
north at 30 mph.
Winds in excess of 30 mph and brief heavy rainfall along with
some lightning will be possible with this storms.
Locations impacted include...
Los Fresnos, South Padre Island, Rancho Viejo, Southmost, Olmito,
Port Of Brownsville, La Paloma, Cameron Park, Laureles and Downtown
Brownsville.
LAT...LON 2585 9745 2588 9746 2589 9752 2608 9771
2616 9730 2615 9730 2614 9724 2612 9730
2609 9727 2608 9723 2612 9722 2608 9722
2608 9717 2618 9717 2607 9715 2606 9717
2595 9719 2593 9735 2585 9737 2584 9740
TIME...MOT...LOC 0526Z 169DEG 25KT 2584 9738
$$
59What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before this special weather statement went out at Jun 22, 7:14 PM CDT, 5 hours 14 minutes earlier.
Area forecast discussion, Jun 22, 7:14 PM CDT, 5 hours 14 minutes before
Area Forecast Discussion...UPDATED National Weather Service Brownsville TX 714 PM CDT Tue Jun 22 2021 .DISCUSSION...Updated for latest aviation discussion below. && .AVIATION...Leftover cirrus debris from afternoon convection is the dominant cloud cover at this time, and should persist through the overnight hours with light surface winds. Tomorrow, high pressure in the middle layers of the atmosphere building back in overhead should greatly limit the threat for convection if not eliminate it altogether. Meanwhile, breezy surface winds are anticipated. Overall, VFR should prevail through the next 24 hours. && .PREV DISCUSSION... /issued 248 PM CDT Tue Jun 22 2021/ SHORT TERM (Now through Wednesday Night): Scattered showers and thunderstorms continue to develop across Deep South Texas early this afternoon. Most locations in the area have received at least a few hundredths of an inch of rain. But the real winners of today's rainfall (so far) have occurred around the Harlingen/Rio Hondo/San Benito vicinity as well as just northeast of Rio Grande City, where doppler radar estimates between 3 and 5 inches of rain have fallen since this morning. As daytime heating persists, so will the chances of convection, though chances should gradually decrease into the evening. Slow storm movement and training may cause some very heavy downpours and produce rainfall amounts up to an inch or more at one time. 500mb riding should become re-established by Wednesday morning as troughing along the east coast lifts northeastward and the center of the ridge progresses east over the state of Texas. With ridging back in control, should see more sunshine tomorrow and high temperatures closer to seasonal averages -- mid to upper 90s. However, an abundance of residual low-level moisture will cause PWATs to remain generally around 2 inches tomorrow. And although coverage is not expected to be as widespread as today, isolated to scattered convection will be possible, including the possibility of an afternoon seabreeze. Best chances of precipitation will be near the coast or east of US-281/I-69C. Precipitation chances will quickly dissipate early Wednesday evening. Another warm and humid night is anticipated Wednesday night, with lows generally in the upper 70s and lower 80s. LONG TERM (Thursday through Tuesday): A mid level ridge will build over Texas the latter half of the workweek, cutting off mentionable rain chances. Then, the combination of a mid level trough that will dive into the Plains this weekend and an inverted trough setting up over the northern Gulf of Mexico will weaken the ridge over deep South Texas and bring a chance of showers and thunderstorms to the area Sunday through Tuesday. With persistent southeasterly winds advecting Gulf moisture across the CWA and a lack of strong upper level forcing, any shower or thunderstorm activity will likely be diurnally or seabreeze driven with the best chances near the coast and offshore, though chances could expand to the mid Valley. Temperatures will remain near normal through the workweek with a slight decrease Sunday through Tuesday due to increased cloud cover and PoPs. Heat index values continue to look manageable through the long term...but it will still feel hot with heat index values touching or breaking through the century mark across most of the CWA each day through Saturday, with 103 to 108 degree readings possible at times across western sections. MARINE: Now through Wednesday Night: A stationary front along the northwestern Gulf of Mexico will maintain a weak pressure gradient along the lower Texas coast tonight before it lifts northward as a warm front later tonight. A light to moderate onshore will prevail tonight and on Wednesday and a moderate swell will continue to subside through the rest of the short term period, resulting in mostly favorable marine conditions. Isolated to scattered showers and thunderstorms should continue tonight and into Wednesday before decreasing in probability and coverage by Wednesday evening. Some of the storms will produce gusty winds, heavy rainfall, lightning and locally higher seas. Not anticipating small craft advisories or exercise caution wording through Wednesday night. High pressure will become reestablished over the Gulf the latter half of the week with brief increases in winds and seas. Moderate seas and light to moderate southeast winds will occur through the rest of the workweek and into the weekend. There may be brief periods of winds cranking up to 15 to 20 knots on Thursday night through Friday night, but other than that, hazardous marine conditions are not expected. With an inverted mid level trough setting up over the Gulf of Mexico late this weekend, isolated to scattered showers and thunderstorms will also tend to develop across the lower Texas coastal waters. && .PRELIMINARY POINT TEMPS/POPS... BAYVIEW/PORT ISABEL 79 93 79 93 / 40 20 0 0 BROWNSVILLE 80 95 81 95 / 40 20 10 0 HARLINGEN 78 96 78 96 / 30 20 0 0 MCALLEN 79 97 80 97 / 30 20 10 0 RIO GRANDE CITY 77 99 78 101 / 30 20 0 0 SOUTH PADRE ISLAND 81 87 83 87 / 40 30 10 0 && .BRO WATCHES/WARNINGS/ADVISORIES...None. && This product is also available on the web at: HTTP://WEATHER.GOV/RGV
Hazardous weather outlook, Jun 22, 4:04 PM CDT, 8 hours 24 minutes before
Hazardous Weather Outlook National Weather Service Brownsville TX 404 PM CDT Tue Jun 22 2021 TXZ248>257-351-353-232115- Zapata-Jim Hogg-Brooks-Inland Kenedy-Starr-Southern Hidalgo- Inland Willacy-Inland Cameron-Coastal Willacy-Coastal Cameron- Coastal Kenedy-Northern Hidalgo- 404 PM CDT Tue Jun 22 2021 This Hazardous Weather Outlook is for portions of Deep South Texas. .DAY ONE...Tonight A few thunderstorms into this evening may produce gusty winds, some small hail, and locally heavy rainfall. There is a moderate risk of rip currents along area beaches of South Padre Island and Boca Chica today. .DAYS TWO THROUGH SEVEN...Wednesday through Monday Heat indices will range between 105 and 110 degrees for much of Deep South Texas, especially the Upper Rio Grande Valley, Wednesday and Thursday afternoons. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. GMZ130-132-135-150-155-170-175-232115- Laguna Madre from the Port of Brownsville to the Arroyo Colorado- Laguna Madre from the Arroyo Colorado To 5 NM north of Port Mansfield TX- Laguna Madre from 5 nm north of Port Mansfield to Baffin Bay TX- Coastal waters from Port Mansfield to the Rio Grande out 20 nm- Coastal waters from Baffin Bay to Port Mansfield out 20 nm- Waters from Port Mansfield to the Rio Grande extending from 20 to 60 nm- Waters from Baffin Bay to Port Mansfield extending from 20 to 60 nm- 404 PM CDT Tue Jun 22 2021 This Hazardous Weather Outlook is for portions of The Gulf of Mexico and The Laguna Madre. .DAY ONE...Tonight A few strong thunderstorms into this evening may produce brief gusty winds, some cloud to water lightning strikes, and locally higher seas. .DAYS TWO THROUGH SEVEN...Wednesday through Monday Small Craft Advisory conditions are possible Thursday night and Friday. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed.
In the hours before
Special weather statement, Jun 23, 12:28 AM CDT, 0 minutes before
Special Weather Statement
National Weather Service Brownsville TX
1228 AM CDT Wed Jun 23 2021
TXZ255-257-230615-
Coastal Cameron TX-Inland Cameron TX-
1228 AM CDT Wed Jun 23 2021
...SPECIAL WEATHER STATEMENT...
At 1226 AM CDT, Doppler radar was tracking a few moderate
thunderstorms approaching South Point, or near Southmost, moving
north at 30 mph.
Winds in excess of 30 mph and brief heavy rainfall along with
some lightning will be possible with this storms.
Locations impacted include...
Los Fresnos, South Padre Island, Rancho Viejo, Southmost, Olmito,
Port Of Brownsville, La Paloma, Cameron Park, Laureles and Downtown
Brownsville.
LAT...LON 2585 9745 2588 9746 2589 9752 2608 9771
2616 9730 2615 9730 2614 9724 2612 9730
2609 9727 2608 9723 2612 9722 2608 9722
2608 9717 2618 9717 2607 9715 2606 9717
2595 9719 2593 9735 2585 9737 2584 9740
TIME...MOT...LOC 0526Z 169DEG 25KT 2584 9738
59The office that day
Everything else NWS Brownsville, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 23, 4:10 AM CDT | Rip Current Statement | BRO | Kenedy | 24 hr |
| Jun 23, 7:28 AM CDT | Special Weather Statement | BRO | Cameron | 47 min |
| Jun 23, 7:41 AM CDT | Special Marine Warning | BRO | 18 min |
Nearby
Special Weather Statements in Texas, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.